Alert archive / Indiana / Wind Advisories in 2022
Wind Advisory 2, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Feb 16, 2022, 3:41 AM EST for 21 counties in Indiana; 8 counties in Ohio; 4 counties in Michigan. It took effect at Feb 16, 2022, 10:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 3:41 AM EST (08:41 UTC)
- In effect from
- Feb 16, 2022, 10:00 AM EST
- Expired
- Feb 16, 2022, 8:43 PM EST
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 507 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
909 WWUS73 KIWX 160841 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 341 AM EST Wed Feb 16 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-162200- /O.NEW.KIWX.WI.Y.0002.220216T1500Z-220217T0000Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 341 AM EST Wed Feb 16 2022 /241 AM CST Wed Feb 16 2022/ ...WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 10 AM EST /9 AM CST/ this morning to 7 PM EST /6 PM CST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
112 WWUS73 KIWX 161926 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 226 PM EST Wed Feb 16 2022 OHZ005-016-024-025-170000- /O.EXT.KIWX.WI.Y.0002.000000T0000Z-220217T1000Z/ Henry-Putnam-Van Wert-Allen OH- Including the cities of Napoleon, Deshler, Liberty Center, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 226 PM EST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY... * WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 5 AM EST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 015-170000- /O.CON.KIWX.WI.Y.0002.000000T0000Z-220217T0000Z/ La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb- Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN- White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford- Jay-Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Paulding- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, Marcellus, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Paulding, Antwerp, and Payne 226 PM EST Wed Feb 16 2022 /126 PM CST Wed Feb 16 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 10 AM EST /9 AM CST/ this morning to 7 PM EST /6 PM CST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
711 WWUS73 KIWX 170143 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 843 PM EST Wed Feb 16 2022 OHZ005-016-024-025-170245- /O.CAN.KIWX.WI.Y.0002.000000T0000Z-220217T1000Z/ Henry-Putnam-Van Wert-Allen OH- Including the cities of Napoleon, Deshler, Liberty Center, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 843 PM EST Wed Feb 16 2022 ...WIND ADVISORY IS CANCELLED... The potential for wind gusts to 45 mph or greater appears to have diminshed, therefore the wind advisory has been cancelled. Some wind gusts of 35 to 40 mph will be possible overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Feb 16, 12:44 AM EST, 2 hours 57 minutes earlier.
Area forecast discussion, Feb 16, 12:44 AM EST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1244 AM EST Wed Feb 16 2022
.SYNOPSIS...
Issued at 405 PM EST Tue Feb 15 2022
Temperatures will begin a warming trend tonight through Wednesday as
as widespread rainfall develops by Wednesday evening and
continues into Thursday. Cold air undercuts Thursday later
Thursday morning through afternoon resulting in a changeover to
snow with a period of freezing rain and sleet in between. A flood
watch has been issued for the the combination of heavy rain,
snowmelt and frozen ground. Accumulating snows are likely on the
back side of this system across northern Indiana and southern
Michigan Thursday with a winter storm watch in effect.
&&
.SHORT TERM...(Tonight through Wednesday night)
Issued at 405 PM EST Tue Feb 15 2022
Strong ridging develops this period ahead of potent srn stream sw
disturbance ejecting out of the sw US Thu night. Downstream flood of
moisture expected as gomex opens wide in presence of 70kt H85 LLJ.
Expect rain will develop quickly by mid evening timed with
encroaching sfc frontal zone extending southward from nrn stream
wave skirting Hudson Bay. Arrival of low 40 dewpoints and warm sfc
temps near 50 tomorrow will quickly ripen existing snowpack with
rapid melt expected Wed night as heavy rain overspreads the area.
Widespread flooding likely to result given current frost depths.
&&
.LONG TERM...(Thursday through Monday)
Issued at 405 PM EST Tue Feb 15 2022
Primary fcst difficulty is track of ejecting srn stream cyclone Thu
with continued widely differing model camps owing to differing nrn
stream intensity solutions and southward suppression of sfc frontal
zone. Undercutting polar airmass of great concern Thu aftn
especially nw half of cwa as current timing suggests this area drops
well below freezing ahead of newd pivoting deformation zone which
carries overhead through Thu evening. Depth of cold layer far nw
suggests mainly snow there with potential for 6+. Warm nose
positioned sewd of there points to a narrow icing risk although this
is likely dominated in duration by sleet versus freezing rain given
warm nose weakens quickly late morning into early aftn w-e before
turning over to a period of accumulating snow. Combo of mixed precip
types would certainly warrant an advisory yet srn/ern extent of that
threat still not pinned down well. Regardless this should in turn
reduce higher potential snow amounts some northwest with brief/early
Thu mix. Any further turn of ncep solutions toward non-ncep
solutions would in turn lessen mix threat and yield far higher snow
accums across a large area (northwest half). Thus will hedge nw
zones with watch issuance this aftn as travel impacts will likely be
significant Thu aftn/eve northwest.
Strong/rapid influx of cold air wraps in in wake of this sys and
will activate a good yet brief lake response late Thu night. Brevity
of best fetch/synoptic moisture will limit potential but certainly a
few inches likely from Berrien south into Marshall.
Cold ridge follows Fri-Sat with glancing clipper through the nrn
lakes and perhaps a few flurries late Fri/early Sat. Pattern aloft
breaks sharply warmer thereafter Sun-Mon as deep wrn troughing
redevelops with rain possible by late Mon.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1244 AM EST Wed Feb 16 2022
Extreme south-southwest flow at 2kft sampled by VWP at KLOT/KILX
at 70 knots. Ramped low level flow in advance of strong Central
Plains system will provide an extended period of LLWS for northern
Indiana. Snowpack and forecast surface based inversion should
provide only partial mixdown with surface gusts to about 35 knots
midday. Associated frontal boundary nears this evening, providing
richer low level moisture and lift. Anticipate rain to blossom
across northwest Indiana/KSBN by early this evening with
conditions deteriorating into IFR late in the forecast period. A
slower evolution at KFWA as the frontal zone sags slowly southeast
across northern Indiana.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch from this evening through Thursday evening for
INZ004>009-012>018-020-022>027-032>034.
Winter Storm Watch from Thursday afternoon through Thursday
evening for INZ006>008-012-014-016.
Winter Storm Watch from Thursday morning through Thursday
evening for INZ003>005.
MI...Flood Watch from this evening through Thursday evening for
MIZ078>081.
Winter Storm Watch from Thursday afternoon through Thursday
evening for MIZ080-081.
Winter Storm Watch from Thursday morning through Thursday
evening for MIZ077>079.
OH...Flood Watch from this evening through Thursday evening for
OHZ001-002-004-005-015-016-024-025.
LM...Gale Warning until 7 PM EST this evening for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Murphy
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 15, 4:07 PM EST, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 407 PM EST Tue Feb 15 2022 INZ009-013-015-017-018-020-022>027-032>034-OHZ001-002-004-005-015- 016-024-025-161000- De Kalb-Pulaski-Fulton IN-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 407 PM EST Tue Feb 15 2022 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. The timing of the arrival of the cold air is still uncertain, but some snow and ice accumulations are possible across the area late Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ004-005-MIZ078-079-161000- St. Joseph IN-Elkhart-Cass MI-St. Joseph MI- 407 PM EST Tue Feb 15 2022 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Watch. Cold air wrapping in Thursday morning will allow a change over to heavy snow. A brief period of icing is possible as rain changes to snow. Significant snow accumulations of 4 to 7 inches are possible along with a light glazing of ice accumulation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ006>008-012-014-016-MIZ080-081-161000- Lagrange-Steuben-Noble-Starke-Marshall-Kosciusko-Branch-Hillsdale- 407 PM EST Tue Feb 15 2022 /307 PM CST Tue Feb 15 2022/ ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Winter Storm Watch. Cold air wrapping in late morning into early afternoon will allow a change over to heavy snow. A period of icing is possible as rain changes to snow. Significant snow accumulations of 3 to 6 inches are possible along with up to one tenth ice accumulation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-161000- La Porte-Berrien- 407 PM EST Tue Feb 15 2022 /307 PM CST Tue Feb 15 2022/ ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. A warming trend from Tuesday into Thursday combined with rainfall Wednesday into Thursday may allow for rises on area rivers and increased standing water on roadways. River flooding will be possible late this week into next weekend. Cold air wrapping in Thursday morning will allow a change over to heavy snow. A brief period of icing is possible as rain changes to snow. Significant snow accumulations of 4 to 7 inches are possible along with a light glazing of ice accumulation. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-161000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 407 PM EST Tue Feb 15 2022 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:28 AM EST | Gale Watch | IWX | 11 hr | |
| Feb 16, 10:35 AM EST | River Flood Warning | IWX | Wells | 5 days |
| Feb 16, 10:39 AM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 4 days |
| Feb 16, 10:39 AM EST | River Flood Warning | IWX | Jay | 3 days |
| Feb 16, 2:50 PM EST | Gale Warning | IWX | 31 hr | |
| Feb 16, 2:50 PM EST | Small Craft Advisory | IWX | 18 hr | |
| Feb 16, 2:56 PM EST | Winter Storm Warning | IWX | Cass, DeKalb, Elkhart, Fulton, LaGrange, Marshall and 7 more | 33 hr |
| Feb 16, 2:56 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Grant and 6 more | 33 hr |
| Feb 16, 3:58 PM EST | Lakeshore Flood Advisory | IWX | 39 hr | |
| Feb 16, 10:39 AM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 21 days |
Nearby
Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.